MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM-TENO SCW W/DIS DRV 4.75X15MM,VE1; SCREW, FIXATION, BONE

ARTHREX, INC. BIO-COM-TENO SCW W/DIS DRV 4.75X15MM,VE1; SCREW, FIXATION, BONE
Model Number BIO-COM-TENO SCW W/DIS DRV 4.75X15MM,VE1
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament ankle surgery when screwing the screw to maintain the ligament the suture was cut three times.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 17-jan-2023.This event occurred during the insertion of the biotenodesis screw 4.75 into the talar tunnel with the tendon graft held at the end of the device by the preassembled retaining wire.While the surgeon inserted the screw, the fiber wire holding the tendon graft at the end of the implant broke, causing the tendon graft to protrude out of the tunnel.Due to this failure the screw had to be removed in order to correctly reinsert the graft at the bottom of the tunnel with a new implanting device.The wire preassembled on the bio-tenodial screw was found to be broken on these 3 placements, making it impossible of introducing it at the bottom of the tunnel.As the screw itself was not damaged, it was not possible to add a grab wire to the device to hold the ligament graft and retry insertion of the graft into the talar tunnel.The surgeon assumed that the problem was caused by the breakage of the premounted fibrous wire of the screw.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-1547cds-1 serial/batch number (b)(6) was received for investigation.Functional test of the only received parts, the driver outer sleeve and the tb inner member molded swivelock found that the devices thread smoothly.Visual evaluation of the attached picture note that the device on the bag still has something that looks like the bio screw but no sutures are attached to the shaft.However, the updated case explained," the fiberwire holding the ligamentous graft at the end of the implant broke 3 times, causing the ligamentous graft to protrude from the tunnel when the screw was inserted, and the screw had to be removed in order to correctly reinsert the graft at the bottom of the tunnel with a new implanting device." the most likely cause(s) of this type of event include excessive bending force applied to the device during use.

Brand Name
BIO-COM-TENO SCW W/DIS DRV 4.75X15MM,VE1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16303053
Report Number1220246-2023-06225
Device Sequence Number6166138
Product Code HWC
UDI-Device Identifier00888867233959
UDI-Public00888867233959
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBIO-COM-TENO SCW W/DIS DRV 4.75X15MM,VE1
Device Catalogue NumberAR-1547CDS-1
Device Lot Number15003980
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown